Posted by Whiplash on June 9, 2010, at 20:03:29
In reply to Re: Lamictal Side Effects -- Irritability/Hyperactive » whiplash, posted by SLS on June 9, 2010, at 4:57:54
> When Lamictal first came out, it was touted as being devoid of cognitive side effects when compared to other anticonvulsants. This is probably true for a great many people. However, I suffer profound memory impairments, cognitive slowing, and brain fog at dosages above 200mg. Regarding cognitive side effects, my doctor has observed that when Lamictal hits, it can hit hard. These effects have not dissipated over time for me. As a matter of fact, I recently reduced the dosage from 200mg to 100mg. I got sick and tired of being unable to remember my own name.
> - Scott
Thanks Scott. It seems all of the anti-epileptics have this side effect when they are taken at doses for this purpose. Are you taking it for epilepsy or bipolar/treatment-resistant depression.
It's definitely helping for me, but man oh man, I am now constantly typing the wrong words -- it's embarrassing. Perhaps I will talk with my doc about dropping the dose to see if I get the same benefit at the lower dose. I was only on 100 and 150 mgs for a week each.
Thanks for your input.